MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The product was not returned.One photo shows the lens on a video monitor.One haptic was broken in the gusset area.The second photo of the lens shows the lens on the outer lip of the lens case base.One haptic was broken in the gusset area.We are unable to determine if solution was present on the lens due to the quality of the photos.Due to the lens being outside of the lens case shows that handling has occurred.Based on our observation of the attached photos, the haptic was broken.The presence of clinical solution on the lens cannot be confirmed.It is difficult to make a determination of handling / damage without evaluation of the physical sample.A final root cause cannot be determined based on available information.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported during an intraocular lens (iol) implant procedure, haptic was broken when opened the lens package.The patient was left aphakic and second surgical action was required to insert the lens with no patient harm.Additional information was requested.
 
Additional Manufacturer Narrative
The lens was returned in the lens case inside the opened carton.Solution was dried on the lens.A dark solution is observed on the edge of one of the haptics.One haptic is broken in the distal area with the broken piece adhered to the optic by solution.The opposite haptic is broken in the gusset area (not returned).A crack is observed in the center of the optic on the anterior side.A mark is observed near the crack.The returned lens matches the provided photo(s).The product investigation could not identify a root cause for the reported complaint.The reported haptic damage was observed.The observed lens damage is similar in appearance to handling related damage.The presence of the solution on the returned sample is evidence that the product was subjected to handling.Due to the presence of surgical solution, we are unable to verify that the damage was present when opened.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16485406
Report Number1119421-2023-00389
Device Sequence Number14867768
Product Code MFK
UDI-Device Identifier00380652357937
UDI-Public00380652357937
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/15/2026
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.300
Device Lot Number15200913
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale